[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: Possible allergy? was: Re: [IP] Highs on humalog



On  5 Mar 98 at 12:16, email @ redacted wrote:

> The product literature which you quoted from Lilly mentions "Less common,
> but potentially more serious, is generalized allergy to insulin, which may
> cause rash over the whole body, shortness of breath, wheezing, reduction in
> blood pressure, rapid pulse, or sweating." I would like to hope that if
> this is indeed an allergy, that it is specific to Humalog, *not*
> generalized to insulin. I am still uncertain here, since the rash was quite
> local. Some of the other symptoms listed (rapid pulse, sweating)
> *definitely* were symptoms I experienced and documented for several months.
> But, who knows? We are all still pioneers here - I guess many things are
> possible.

I've read some things like this in the medical literature about a 
generalized allergy to insulin, not just Humalog.   Back before the 
human insulin products people became allergic to some of the animal 
insulin preparations - that's why the ultrapurified pork insulins 
were made.  They were the closest thing to human insulin available at 
the time.

> Thanks again for the ideas. Diabetes can certainly be interesting ...
>

Wouldn't it be fun if we didn't have such an interesting hobby?

Randall Winchester

************************************************************
* The views expressed here are mine and do not necessarily *
* reflect the official position of my employer.            *
************************************************************
* There's no guarantee on anything said here...
* If I say I understand something completely the only thing
* we can both be assured of is that I must have completely
* misunderstood something. 
***********************************************************
Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/